Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 7, NWS State College, PA
NWS State College, PA issued this frost advisory at May 17, 2012, 1:05 PM EDT for 9 counties in Pennsylvania. It took effect at May 18, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 1:05 PM EDT (17:05 UTC)
- In effect from
- May 18, 2012, 2:00 AM EDT
- Expired
- May 18, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 71 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS71 KCTP 171705 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 105 PM EDT THU MAY 17 2012 ...FROST WILL FORM AGAIN LATE TONIGHT ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA... .HIGH PRESSURE WILL BECOME CENTERED ACROSS THE REGION OVERNIGHT. CLEAR SKIES...LIGHT WIND...AND DRY AIR ASSOCIATED WITH THIS WEATHER FEATURE WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN MOST LOCATIONS LATE TONIGHT AND EARLY FRIDAY. SIMILAR TO EARLY THIS MORNING...A FEW OF THE PERENNIAL COLD SPOTS COULD SEE DAYBREAK LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES. PAZ004>006-010>012-037-041-042-180300- /O.NEW.KCTP.FR.Y.0007.120518T0600Z-120518T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 105 PM EDT THU MAY 17 2012 ...A FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...33 TO 36 DEGREES...WITH A FEW OF THE NORMALLY COLDER RURAL VALLEYS SEEING A LOW BETWEEN 28 AND 32 DEGREES. * TIMING...LATE TONIGHT UNTIL SHORTLY AFTER SUNRISE FRIDAY MORNING. * IMPACTS...THE FROST COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/COLBERT
3 follow-up statements
512 WWUS71 KCTP 180213 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1013 PM EDT THU MAY 17 2012 ...FROST WILL FORM AGAIN LATE TONIGHT ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA... .HIGH PRESSURE WILL BECOME CENTERED ACROSS THE REGION OVERNIGHT. CLEAR SKIES...LIGHT WIND...AND DRY AIR ASSOCIATED WITH THIS WEATHER FEATURE WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN MOST LOCATIONS LATE TONIGHT AND EARLY FRIDAY. PAZ004>006-010>012-037-041-042-181015- /O.CON.KCTP.FR.Y.0007.120518T0600Z-120518T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 1013 PM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT UNTIL SHORTLY AFTER SUNRISE FRIDAY MORNING. * IMPACTS...THE FROST COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
322 WWUS71 KCTP 180833 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 433 AM EDT FRI MAY 18 2012 .CLEAR SKIES...LIGHT WINDS AND DRY AIR ASSOCIATED WITH A HIGH PRESSURE SYSTEM WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S AT MOST LOCATIONS EARLY THIS MORNING. PAZ004>006-010>012-037-041-042-181200- /O.CON.KCTP.FR.Y.0007.000000T0000Z-120518T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 433 AM EDT FRI MAY 18 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...FALLING TO THE LOW AND MID 30S. * TIMING...AROUND DAWN THIS MORNING. * IMPACTS...THE FROST COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
577 WWUS71 KCTP 181220 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 AM EDT FRI MAY 18 2012 PAZ004>006-010>012-037-041-042-181330- /O.EXP.KCTP.FR.Y.0007.000000T0000Z-120518T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 820 AM EDT FRI MAY 18 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE QUICKLY WARMED INTO THE 40S ACROSS THE REGION OVER THE PAST HOUR. THEREFORE...THE FROST ADVISORY WAS ALLOWED TO EXPIRE ON SCHEDULE AT 8 AM. $$ LAMBERT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 17, 12:48 PM EDT, 17 minutes earlier.
Area forecast discussion, May 17, 12:48 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1248 PM EDT THU MAY 17 2012 .SYNOPSIS... HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES WILL BRING DRY WEATHER AND WARMING TEMPERATURES FOR THE WEEKEND. GREAT UNCERTAINTY EXISTS CONCERNING THE POSSIBLE DEVELOPMENT OF AN UPPER LOW WHICH MAY FORM OVER THE EAST COAST LATE THIS WEEKEND. AT THIS POINT...THE NEXT CHANCE OF RAIN LOOKS TO BE MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TEMPS WARMING QUICKLY UNDER FULL SUNSHINE IN MOST LOCATIONS AT 13Z. THE EXCEPTION WAS THE DEEPER VALLEYS IN NORTHWESTERN PENNSYLVANIA /CONTAINING RIVERS AND LARGE STREAMS/ WHERE LOCALLY DENSE FOG FORMED AS A RESULT OF AN AIR/WATER TEMP SPREAD OF 20 DEG F OR MORE...WITH LOW TEMPS IN THE 30S AND STREAM TEMPS IN THE MID TO UPPER 50S. HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD GRADUALLY EAST INTO THE REGION TODAY. THIS WEATHER FEATURE...COMBINED WITH DRY LLVL NORTHERLY FLOW AND DECREASING LAPSE RATES ALOFT WILL KEEP SKIES ESSENTIALLY CLOUD-FREE. MAX TEMPS THIS AFTERNOON IN THE UPPER 60S TO LOWER 70S WILL BE SEASONAL FOR MOST OF THE AREA...AND JUST SLIGHTLY BELOW NORMAL IN THE NORTH WITH HIGHS IN THE LOWER 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THE BIGGEST FORECAST PROBLEM FOR TONIGHT IS AGAIN THE POSSIBILITY OF FROST IN THE NRN MTS. GOOD RADIATIONAL COOLING UNDER LOW PWAT COLUMN WILL HELP TEMPS DROP INTO THE M30S AGAIN IN THE NORTH...AND WINDS SHOULD BE LIGHT/NIL. DEWPOINTS WILL BE IN THE U20S N TO THE M30S S. WHILE PATCHES OF FROST ARE POSSIBLE DOWN TO I-80...WILL JUST TAKE A DEG OR TWO OFF THE MOS PROGS FOR TONIGHT. WILL CONTINUE TO MENTION FROST IN THE HWO AND WX GRIDS...BUT HOLD OFF ISSUING AN ADVY AT THIS TIME. SINCE THERE IS A CURRENT FROST ADVY OUT...PEOPLE SHOULD ALREADY BE ATTUNED...AND FEEL WAITING UNTIL THE CURRENT ADVY IS DEAD TO POST ONE FOR THE NEXT NIGHT WILL DO NO HARM. FRIDAY LOOKS LIKE A STELLAR DAY. PERIOD. IT WILL FEEL VERY WARM IN THE FULL SUN...BUT THE DRY AIR WILL MAKE IT MORE-COMFORTABLE. IT WILL BE A DRY HEAT - AS THEY SAY IN ARIZONA. MAXES WILL TRY TO GET TO 80F IN VALLEY LOCATIONS OF THE EAST...WITH WIDESPREAD M70S ELSEWHERE. ONLY THE HILL TOPS WILL HAVE THE THERMOMETER STOP AROUND 70F DUE TO A SLIGHTLY SHALLOW-ER MIXING DEPTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL CONTINUE FAIR AND DRY WEATHER INTO THE UPCOMING WEEKEND. HEIGHTS WILL RISE ALOFT INTO THE UPPER OH VLY BUT IT APPEARS AND UPPER LOW WILL UNDERCUT THE RIDGE AND FORM A WEAK REX-BLOCK CONFIGURATION OVER THE NORTHEAST/MID-ATLC STATES THIS WEEKEND. ...UPDATE CONCERNING ELONGATED/STATIONARY CIRCULATION UNDERCUTTING THE UPPER RIDGE OVER THE MID-ATLC REGION THIS WEEKEND... THE 17/00Z MODEL AND ENSEMBLE SPREAD NARROWED TO SOME EXTENT BUT THERE WERE STILL SIGNIFICANT DIFFS...SOME OF WHICH LEAD TO DRASTICALLY DIFFERENT SENSIBLE WEATHER CONDITIONS THAN CURRENTLY FORECAST. AN INTERMEDIATE SOLUTION COMPRISED OF A 50/50 SPLIT OF THE 00Z NAM AND CANADIAN WAS THE OVERNIGHT MODEL PREFERENCE AND HAD BROAD SUPPORT FROM OTHER GLOBAL MODEL AND ENSEMBLE DATA. THE 17/12Z NAM REMAINS QUITE BULLISH ON CONSOLIDATING THE ELONGATED N-S SHEAR ZONE/DEEP MSTR AXIS ALONG WRN ATLC GULF STREAM INTO A DIFFUSE VORTEX...AND WRAPS PCPN NWWD INTO THE MID- ATLC STATES SAT-SUN AS THE UPPER WEAKNESS MIGRATES WWD/INLAND. THE 12Z CANADIAN AND UKMET CLUSTER REASONABLY WELL WITH THE NAM...WHILE THE 12Z GFS AND 00Z ECMWF /TO A LESSER EXTENT/ KEEP THE MOISTURE AXIS/PCPN MOSTLY OFFSHORE. GIVEN THE SPREAD IN THE MODEL DATA...CONFIDENCE REMAINS BELOW AVG FROM LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THE AFTN FINALS WILL LKLY BE COMPRISED OF A MULTI-MODEL AND HPC BLEND IN THE HOPE OF MITIGATING SOME OF THE UNCERTAINTY RELATED TO THE SYSTEM LURKING OFF THE EAST COAST. AT LONGER RANGES IT STILL LOOKS LIKE A FRONTAL BOUNDARY WILL TRY TO PUSH EWD FM THE GRT LKS BUT WILL LKLY BE IMPEDED BY THE SYSTEM NEAR THE COAST. HIGH PRES WOULD FOLLOW IN THE WAKE OF THIS SYSTEM FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE AND ASSOCIATED DRY AIR MASS WILL BUILD SOUTHEAST FROM THE GRT LKS TODAY AND TONIGHT...RESULTING IN A HIGH CONFIDENCE FORECAST OF CLEAR SKIES AND LIGHT WINDS. OUTLOOK... FRI-SUN...NO SIG WX EXPECTED. MON...ISOLD PM THUNDERSTORM IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, May 17, 8:53 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 853 AM EDT THU MAY 17 2012 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-181300- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 853 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-181300- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 853 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST WILL OCCUR LATE TONIGHT...AND PERSIST UNTIL SHORTLY AFTER SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.